| Model Number |
PDPB750D |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 g/m.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: additional info: the cause of wound dehiscence was considered to be the fragility of the patient's tissue because the suture of the nodule remained as a loop when the wound was opened.The patient is doing well after the surgery.[progress] the patient is doing well.[health injury details] wound dehiscence occurred when tension was applied.[treatment details] reoperation was performed but the details are unknown.[product use details] wound dehiscence occurred two days after the surgery.[other contributing factor] the patient's tissues were fragile.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? what tissue dehisced? please describe the appearance of the suture during the second procedure.Is it known how the wound dehisced? did the suture untie, break, or pull out of the tissue? were there any precipitating stress factors that led to the suture untying, breaking or pulling out of the tissue?.
Event or Problem Description
It was reported that a patient underwent a davinci gastrectomy procedure on an unknown date and suture was used for suturing on fascia.After that tension was applied to the wound, and the wound opened.Wound dehiscence occurred two days after the surgery.Reoperation was performed.Additional information was requested.
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 09/22/2022 this medwatch report was initially submitted on 09/22/2022.This report is being resubmitted as this report failed submission as a result of the electronic gateway.Please reference fda ticket csh-28330 for additional details.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage)? if so, please specify.:reoperation was performed.Could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.:unknown.What is the lot number?:unknown.What is the current condition of the patient?:no problem.Other additional information the dehiscence was occurred when the patient strained.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure:unknown.Date of index surgical procedure?:unknown the diagnosis and indication for the index surgical procedure?:unknown what was the tissue condition (normal, thin, calcified, fragile, diseased)? :fragile how was the suture placed (interrupted or continuous)?:interrupted.Please describe any surgical intervention required for the wound dehiscence including date and findings.:re-operation.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?:unknown.How was the suture originally tied (multiple knots, square knot, etc.)?:unknown what symptoms did the patient experience following the index surgical procedure? onset date?:unknown other relevant patient history/concomitant medications?:unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event?:because the patient's tissues were fragile.What is the patient's current status?:the patient is doing good.Lot number?:unknown what tissue dehisced?:fascia please describe the appearance of the suture during the second procedure.:the suture knot was remain to be ring.Is it known how the wound dehisced? did the suture untie, break, or pull out of the tissue?:tissue cutting.Were there any precipitating stress factors that led to the suture untying, breaking or pulling out of the tissue?:the patient's tissues were fragile.